Alert archive / New York / Wind Advisories in 2020
Wind Advisory 2, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Jan 15, 2020, 2:36 PM EST for 7 counties in Pennsylvania; 11 counties in New York. It took effect at Jan 16, 2020, 9:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2020, 2:36 PM EST (19:36 UTC)
- In effect from
- Jan 16, 2020, 9:00 AM EST
- Expired
- Jan 16, 2020, 7:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Binghamton, NY
Counties Broome County, NY, Chemung County, NY, Chenango County, NY, Delaware County, NY, Oneida County, NY, Otsego County, NY, Schuyler County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 21 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
860 WWUS71 KBGM 151936 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 236 PM EST Wed Jan 15 2020 NYZ022>025-037-045-046-055>057-062-PAZ038>040-043-044-047-048-072- 161945- /O.NEW.KBGM.WI.Y.0002.200116T1400Z-200117T0000Z/ Steuben-Schuyler-Chemung-Tompkins-Southern Oneida-Chenango-Otsego- Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Corning, Hornell, Watkins Glen, Elmira, Ithaca, Rome, Utica, Norwich, Oneonta, Owego, Waverly, Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, Hallstead, Montrose, Damascus, Equinunk, Tunkhannock, Scranton, Hazleton, Wilkes-Barre, Milford, and Honesdale 236 PM EST Wed Jan 15 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM EST THURSDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...In Pennsylvania, Bradford, Susquehanna, Northern Wayne, Wyoming, Lackawanna, Luzerne, Pike and Southern Wayne counties. In New York, Steuben, Schuyler, Chemung, Tompkins, Southern Oneida, Chenango, Otsego, Tioga, Broome, Delaware and Sullivan counties. * WHEN...From 9 AM to 7 PM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty winds may lead to areas of blowing and reduced visibility with snow showers ongoing throughout the day Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
069 WWUS71 KBGM 160216 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 916 PM EST Wed Jan 15 2020 NYZ022>025-037-045-046-055>057-062-PAZ038>040-043-044-047-048-072- 170000- /O.CON.KBGM.WI.Y.0002.200116T1400Z-200117T0000Z/ Steuben-Schuyler-Chemung-Tompkins-Southern Oneida-Chenango-Otsego- Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Corning, Hornell, Watkins Glen, Elmira, Ithaca, Rome, Utica, Norwich, Oneonta, Owego, Waverly, Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, Hallstead, Montrose, Damascus, Equinunk, Tunkhannock, Scranton, Hazleton, Wilkes-Barre, Milford, and Honesdale 916 PM EST Wed Jan 15 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM EST THURSDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...In Pennsylvania, Bradford, Susquehanna, Wyoming, Lackawanna, Luzerne, Pike and Wayne counties. In New York, Steuben, Schuyler, Chemung, Tompkins, Southern Oneida, Chenango, Otsego, Tioga, Broome, Delaware and Sullivan counties. * WHEN...From 9 AM to 7 PM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty winds may lead to areas of blowing and reduced visibility with snow showers ongoing throughout the day Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
447 WWUS71 KBGM 160802 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 302 AM EST Thu Jan 16 2020 NYZ022>025-037-045-046-055>057-062-PAZ038>040-043-044-047-048-072- 170000- /O.CON.KBGM.WI.Y.0002.200116T1400Z-200117T0000Z/ Steuben-Schuyler-Chemung-Tompkins-Southern Oneida-Chenango-Otsego- Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Corning, Hornell, Watkins Glen, Elmira, Ithaca, Rome, Utica, Norwich, Oneonta, Owego, Waverly, Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, Hallstead, Montrose, Damascus, Equinunk, Tunkhannock, Scranton, Hazleton, Wilkes-Barre, Milford, and Honesdale 302 AM EST Thu Jan 16 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...In Pennsylvania, Bradford, Susquehanna, Wyoming, Lackawanna, Luzerne, Pike and Wayne counties. In New York, Steuben, Schuyler, Chemung, Tompkins, Southern Oneida, Chenango, Otsego, Tioga, Broome, Delaware and Sullivan counties. * WHEN...From 9 AM this morning to 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty winds may lead to areas of blowing and reduced visibility with snow showers ongoing throughout the day Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
826 WWUS71 KBGM 162046 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 346 PM EST Thu Jan 16 2020 NYZ022>025-037-045-046-055>057-062-PAZ038>040-043-044-047-048-072- 170000- /O.CON.KBGM.WI.Y.0002.000000T0000Z-200117T0000Z/ Steuben-Schuyler-Chemung-Tompkins-Southern Oneida-Chenango-Otsego- Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Corning, Hornell, Watkins Glen, Elmira, Ithaca, Rome, Utica, Norwich, Oneonta, Owego, Waverly, Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, Hallstead, Montrose, Damascus, Equinunk, Tunkhannock, Scranton, Hazleton, Wilkes-Barre, Milford, and Honesdale 346 PM EST Thu Jan 16 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 mph with gusts up to 40 mph. * WHERE...In Pennsylvania, Pike, Bradford, Lackawanna, Susquehanna, Luzerne, Southern Wayne, Northern Wayne and Wyoming counties. In New York, Sullivan, Tioga, Broome, Delaware, Otsego, Chenango, Chemung, Tompkins, Southern Oneida, Schuyler and Steuben counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty winds may lead to areas of blowing and reduced visibility in lingering snow showers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
497 WWUS71 KBGM 170005 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 705 PM EST Thu Jan 16 2020 NYZ022>025-037-045-046-055>057-062-PAZ038>040-043-044-047-048-072- 170115- /O.EXP.KBGM.WI.Y.0002.000000T0000Z-200117T0000Z/ Steuben-Schuyler-Chemung-Tompkins-Southern Oneida-Chenango-Otsego- Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Corning, Hornell, Watkins Glen, Elmira, Ithaca, Rome, Utica, Norwich, Oneonta, Owego, Waverly, Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, Hallstead, Montrose, Damascus, Equinunk, Tunkhannock, Scranton, Hazleton, Wilkes-Barre, Milford, and Honesdale 705 PM EST Thu Jan 16 2020 ...WIND ADVISORY HAS EXPIRED... Northwest winds have subsided this evening to be sustained under 20 miles an hour with gusts under 30 miles an hour. Winds will slowly diminish the rest of tonight and into Friday. $$ TAC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Jan 15, 12:54 PM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Jan 15, 12:54 PM EST, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 1254 PM EST Wed Jan 15 2020 .SYNOPSIS... High pressure will briefly slide across NY and PA Wednesday, bringing fair weather for the daytime hours. A storm system will bring a mix of rain and snow into the region Wednesday night before colder air filters down from Canada on Thursday. && .NEAR TERM /THROUGH TONIGHT/... 1240 PM Update... With this update, wind gusts have been bumped up across the entire forecast area, with wind gusts meeting advisory criteria especially across the Catskills, Southern Tier, and across NE PA. Chances for freezing rain have been included overnight mainly across the hilltops. Wet bulb temperatures will climb above freezing for a few hours, while surface temperatures come in near freezing across the higher elevations. This could lead to trace ice accumulations - matching us up better with the latest WPC guidance. Road surface temperatures hover above freezing so far, and with more breaks of sunshine today and highs possibly coming in a little warmer than expected, significant ice impacts for the morning commute Thursday are not expected. Therefore, will hold off on any headlines related to freezing rain. Previous discussion continues below. High pressure will yield fair weather today as the region experiences one last day of milder than normal temperatures. A storm system moving through the Northern Great Lakes will spread a mix of rain and snow showers into NY and PA beginning this evening, with the precipitation changing to snow showers as colder air pours down from Canada. An unstable boundary layer will combine with a strong cold front on Thursday to create conditions favorable for snow squalls. In addition, winds will gust at 25 to 35 mph throughout the day due to a 45-50 knot jet, producing reduced visibilities in blowing snow. Temperatures will reach the lower 30s on Thursday. Several inches of snow are possible downwind of Lake Ontario in persistent snow shower activity. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Cold air and a sheared northwest flow will result in widespread but mainly light lake effect snow showers continuing Thursday night. Favored area would be the Finger Lakes into parts of the southern tier, tapering off after midnight with accumulations generally light. High pressure with cold and very dry air will build in for the remainder of the period setting the stage for the weekend storm. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Latest model runs have the surface track for the weekend low even further west over the central Great Lakes. We will still be under a strong warm advection pattern with light to moderate snow breaking out Saturday morning over the Finger Lakes and spreading rapidly east. Parameters still support snow for most of the event but the further west track of the surface low introduces the possibility of a mix with rain Saturday night as a warm nose of air pushes into central NY. Best chance would be in the lowest elevations including the Lakes themselves and the river valleys of the southern tier and NEPA. Models do have some weakness in the surface isobars indicating a potential development of a low further east and this would limit the northward advance of the warm air, so there is still much uncertainty, but the trend is milder. In any case, there will be a solid 6 to 8 hour time of accumulating snow Saturday, with a potential for a mix Saturday evening. This would still result in a moderate snow accumulation for the event. Colder air punches back in early Sunday setting up the area for a prolonged lake effect event into Tuesday. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... Mainly VFR conditions this afternoon with a broken cloud deck at around 3000 to 4500 ft across RME, SYR, and ITH and clouds scattering out across ELM, BGM, and AVP. Clouds begin to build back in tonight with a change over to MVFR as a lake cutter begins to bring in rain and snow showers mainly after 0Z to RME and SYR, then rain and snow works into the rest of the terminals mainly after midnight. IFR and fuel alternate restrictions will be possible across RME, SYR, and , ITH and BGM overnight as rain and snow showers work in. The precipitation will change to snow between 04z and 07z, continuing through Thursday morning. Winds shifting to the northwest and increasing to 15 to 20 kts may gust up to 25 to 35 kts, leading to chances for blowing snow and snow squalls and further reductions in visibility during the day Thursday - mainly across RME, SYR, and ITH but possibly extending to ELM and BGM. Outlook... Friday...VFR much of the day with high pressure overhead. Saturday through Sunday... Restrictions gradually lowering to IFR or lower with snow/wintry mix. Monday...Restrictions possible in snow showers. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...DJP NEAR TERM...DJP/HLC SHORT TERM...DGM LONG TERM...DGM AVIATION...DJP/HLC
Hazardous weather outlook, Jan 15, 7:56 AM EST, 6 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 756 AM EST Wed Jan 15 2020 NYZ009-017-018-036-037-044>046-161300- Northern Oneida-Southern Cayuga-Onondaga-Madison-Southern Oneida- Cortland-Chenango-Otsego- 756 AM EST Wed Jan 15 2020 This Hazardous Weather Outlook is for central New York. .DAY ONE...Today and tonight. A mixture of light snow, sleet rain and localized freezing rain will move into the area after midnight tonight. Untreated roads and surfaces could become snow or ice covered and slippery. Use caution. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A combination of snow squalls and lake effect snow showers will produce several inches of snow downwind of Lake Ontario Thursday and Thursday night. Snow squalls will produce near whiteout conditions. A storm moving into the Great Lakes could produce significant snow Saturday and Saturday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NYZ015-016-022>025-055>057-062-PAZ038>040-161300- Yates-Seneca-Steuben-Schuyler-Chemung-Tompkins-Tioga-Broome-Delaware- Sullivan-Bradford-Susquehanna-Northern Wayne- 756 AM EST Wed Jan 15 2020 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. Light rain will move into the area late this evening and overnight; some light sleet, snow or freezing rain could mix in over the higher elevations, mainly in Central NY. Use caution as untreated surfaces could become slippery overnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Snow showers and a few snow squalls are expected Thursday into Thursday night. Snow squalls could produce localized near whiteout conditions at times Thursday into Thursday evening. A storm moving into the Great Lakes could produce several inches of snow Saturday and Saturday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ043-044-047-048-072-161300- Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 756 AM EST Wed Jan 15 2020 This Hazardous Weather Outlook is for northeast Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Snow showers and a few snow squalls are expected Thursday into Thursday night. Snow squalls could produce localized near whiteout conditions at times Thursday into Thursday evening. A storm moving into the Great Lakes could produce several inches of snow Saturday and Saturday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 2:31 PM EST | Winter Weather Advisory | BGM | Cayuga, Cortland, Madison, Oneida, Onondaga | 34 hr |
Nearby
Wind Advisories in New York, 2020Wind Advisories in Pennsylvania, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.